A Journal "Theory of Probability and Mathematical Statistics"
2023
2022
2021
2020
2019
2018
2017
2016
2015
2014
2013
2012
2011
2010
2009
2008
2007
2006
2005
2004
2003
2002
2001
2000
1999
1998
1997
1996
1995
1994
1993
1992
1991
1990
1989
1988
1987
1986
1985
1984
1983
1982
1981
1980
1979
1978
1977
1976
1975
1974
1973
1972
1971
1970


Archive

About   Editorial Board   Contacts   Template   Publication Ethics   Peer Review Process   Special Issues   History  

Theory of Probability and Mathematical Statistics



On the other LIL for variables without finite variance

R. P. Pakshirajan and M. Sreehari

Link

Abstract: In this paper we give a simpler proof of Jain’s [Z. Wahrsch. Verw. Gebiete 59 (1982), no. 1, 117–138] result concerning the Other Law of the Iterated Logarithm for partial sums of a class of independent and identically distributed random variables with infinite variance but in the domain of attraction of a normal law. Jain’s result is less restrictive than ours but depends heavily on the techniques of Donsker and Varadhan in the theory of Large deviations. Our proof involves elementary properties of slowly varying functions. We assume that the distribution of random variables Xn satisfies the condition that limx→∞logH(x)/(logx)δ for some 0<δ<1/2, where H(x)=E(X2I(|X1|≤x)) is a slowly varying function. The condition above is not very restrictive.

Keywords: Chung’s LIL, domain of non-normal attraction, Skorohod embedding, slowly varying function, Karamata representation

Bibliography:
L. Breiman, On the tail behavior of sums of independent random variables, Z. Wahrsch. Verw. Gebiete 9 (1967), 20–25. MR 226707
B. Buchmann, and R. Maller, The small-time Chung-Wichura law for Lévy processes with non-vanishing Brownian component, Probab. Theory and Related Fields149 (2011), no. 1-2, 303–330. MR 2773034
G-H. Cai, On the other law of the iterated logarithm for self-normalized sums, An. Acad. Brasil. Ciênc. 80 (2008), no. 3, 411–418. MR 2444529
S. Cho, P.Kim,and J. Lee, General law of the iterated logarithm for Markov processes, arXiv 2102.01917v1 [math.PR] 3 Feb 2021.
K. L. Chung, On the maximum partial sums of sequences of independent random variables, Trans. Amer. Math. Soc. 64 (1948), 205–233. MR 26274
E. Csáki, On the lower limits of maxima and minima of Wiener process and partial sums, Z. Wahrsch. Verw. Gebiete 43 (1978), no. 3, 205–221. MR 0494527
M. Csörgö, and Z. Hu, A strong approximation of self-normalized sums, Sci. China Math. 56 (2013), no. 1, 149–160. MR 3016589
A. De Acosta, Small deviations in the functional central limit theorem with applications to functional laws of the iterated logarithm, Ann. Probab. 11 (1983), no. 1, 78–101. MR 682802
U. Einmahl, On the other law of the iterated logarithm, Probab. Theory Related Fields 96 (1993), no. 1, 97–106. MR 1222366
W. Feller, An extension of the law of the iterated logarithm to variables without variances, J. Math. Mech. 18 (1968/1969), 343–355. MR 0233399
W. Feller, An introduction to Probability Theory and its Applications, Vol. II, second edition, John Wiley & Sons, Inc., New York, 1971. MR 0270403
D. Freedman, Brownian motion and Diffusion, second edition, Springer-Verlag, New York, 1983. MR 686607
N. C. Jain, A Donsker-Varadhan type of invariance principle, Z. Wahrsch. Verw. Gebiete 59 (1982), no. 1, 117–138. MR 643792
N. C. Jain, and W. E. Pruitt, Maxima of partial sums of indenendent random variables, Z. Wahrsch. Verw. Gebiete 27 (1973), 141–151. MR 358929
N. C. Jain, and W. E. Pruitt, The other law of the iterated logarithm, Ann. Probab. 3 (1975), no. 6, 1046–1049. MR0397845 MR 397845
R. P. Pakshirajan, On the maximum partial sums of sequences of independent random variables, Teor. Verojatnost. i. Premenen., 4 (1959), 398–404. MR 0115205
R. P. Pakshirajan, Probability theory-A foundational course, Texts and Readings in Mathematics, 63, Hindustan Book Agency, New Delhi, 2013. MR 3051706
T-X. Pang, L-X. Zhang, and J-F. Wang, Precise asymptotics in the self-normalized law of the iterated logarithm, J. Math. Anal. Appl. 340 (2008), no. 2, 1249–1262. MR 2390926
B. A. Rogozin, The distribution of the first ladder moment and height and fluctuations of a random variable, Teor. Verojatnost. i Primenen. 16 (1971), 539–613. MR 0290473
Q-M. Shao, A Chung type law of the iterated logarithm for subsequences of a Wiener process, Stochastic Process. Appl. 59 (1995), no. 1, 125–142. MR 1350259
A. V. Skorohod, Studies in the Theory of Random Processes, translated from the Russian by Scripta Technica, Inc, Addison-Wesley Publishing Co., Inc., Reading, MA, 1965. MR 0185620
H. Yu, A strong invariance principle for associated sequences, Ann. Probab. 24 (1996), no. 4, 2079–2097. MR 1415242
L-X. Zhang. Precise rates in the law of iterated logarithm, arXiv:math/0610519v1 [math.PR] 17 Oct 2006. MR 2453356